Q:

Is it possible to overdose on vitamin B-12 injections?

A:

Quick Answer

Overdosing on vitamin B-12 injections is extremely improbable, WebMD states. In the unlikely event of it happening, the individual should get to an emergency room or contact a poison control center as soon as possible.

Continue Reading

Full Answer

Some side effects from B-12 injections are possible, but most individuals experience no side effects, WebMD notes. Possible side effects include pain and a red coloration around the injection area, light diarrhea, and feelings of swelling throughout the body. Serious side effects that require medical attention include difficult breathing, unexpected fatigue and swelling in the ankles and feet.

Uncommonly, vitamin B-12 injections may cause a strong allergic reaction or lower blood potassium levels, WebMD notes. Symptoms of a severe allergic reaction include difficult breathing; strong dizziness; itching or swelling, particularly at the throat, the tongue or the face; or a rash. Severe side effects related to low blood potassium levels include muscle cramps, feelings of weakness or fatigue, and an irregular heartbeat.

Individuals diagnosed with polycythemia vera are at risk of developing serious side effects, WebMD warns. Those individuals should contact a doctor immediately if they experience symptoms including changes in vision, slurring while speaking, feeling weak on one side, feeling short of breath and experiencing a painful sensation in the chest.

Learn more about Side Effects
Sources:

Related Questions

Explore